MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W2-9-5-MVI-3
Medical Device Problem Codes Material Invagination (1336); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician was performing a web procedure resulting in a sticky detachment.Web device was prepped according to ifu on back table and wdc-2 checked, green light achieved.Web was advanced into via27 and to aneurysm.The physician deployed the device in aneurysm without any difficulty with no neck remnant seen.The physician loaded wdc-2 onto the back-end of the pusher wire and received a green light.The physician cycled wdc-2 and normal operation was observed.The physician did not see any detachment or movement of the web device when cycling wdc-2.The physician checked the attachment status and the web was still attached.The physician performed a 2nd attempt at detachment, loaded wdc-2 on back-end of pusher wire and received a red light.Md cycled wdc-2 again and no change in appearance of pusher wire attachment to web.Md cleaned off back-end of pusher the wire with saline, dried with a 4x4, and tried to cycle the wdc-2 again.Again, no change was observed.The physician then advanced via27 to the proximal marker of the web and attempted to break tether by retracting pusher wire while maintaining mc at proximal marker.Proximal marker would retract back into via27 and more retraction resulted in web trying to be re-sheathed.The physician advanced pusher wire out of via27 to avoid re-sheathing web device.The physician attempted again to break tether using same method 2 more times with no change in result.The physician then advanced via27 to proximal marker with proximal marker being just inside the via27 tip.The physician then advanced the sofia 6f intermediate catheter over via27 to base of web in efforts to provide more retracted support in breaking tether.The physician then retracted the pusher wire and with via27 and sofia 6f pushing against the proximal end of the web device and tether was broken.In this effort the web device did invaginate leaving neck remnant and 25% impingement on associated vessel.The physician was ok with the result and no intervention was performed to address the impingement or neck remnant.Patient was stable.
 
Additional Manufacturer Narrative
The device was implanted in the patient and not returned to the manufacturer for evaluation.Medical imaging was provided.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Device has been implanted in patient.
 
Additional Manufacturer Narrative
Corrected data: corrected g5 (pma/510(k) number) from p170023 to p170032 manufacturer narrative: imaging review, p23-2242: two angiographic images are supplied.They are highly coned down and not labeled as to date, time, and vessel/side imaged.Image 1: working projection unsubtracted dsa with contrast.A web is seen in an aneurysm (the image is so coned down that it cannot be determined for sure; possibly a left mca aneurysm); it is still attached to its pusher and the tip of the microcatheter is aligned with the web proximal marker.It is well positioned with no neck remnant or adjacent branch compromise.Image 2: working projection subtracted dsa with contrast.The web is now detached.It is moderately invaginated at its base and this has caused a proximal aneurysm remnant to appear.The web has also rotated clockwise and is now severely impinging on the outlet branch close to the neck.The cause of the sticky detachment described in the complaint is not seen on these images.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.Users and/or patients should report any serious incidents to the manufacturer and the competent authority of the member state or local health authority in which the user and/or patient is established.Detachment of the device 31.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.32.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the embolization device does not move during the connection process.33.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.34.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.35.Verify the embolization device position before pressing the detachment button.36.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.37.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not embolization device movement.If the embolization device does not detach, push the detachment button again.If the device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.38.Verify the position of the embolization device angiographically through the guide catheter.39.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the embolization device remains within the microcatheter.The physician has the discretion to modify the device deployment technique based on the complexity and variation in embolization procedures.Any modifications must be consistent with the previously described procedures, warnings, precautions and patient safety information in these instructions for use.
 
Event or Problem Description
See h10.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16943270
Report Number2032493-2023-00728
Device Sequence Number17895741
Product Code OPR
UDI-Device Identifier00842429107201
UDI-Public(01)00842429107201(11)221121(17)271031(10)0000288165
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW2-9-5-MVI-3
Device Catalogue NumberW2-9-5
Device Lot Number0000288165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown